Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 10, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Feb 22, 1997, 4:59 PM CST for Henry County, Rock Island County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 1997, 4:59 PM CST (22:59 UTC)
- Expired
- Feb 22, 1997, 11:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Henry County, IL, Rock Island County, IL
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1548 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 222303 FFWMLI ILC073-161-230500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 459 PM CST SAT FEB 22 1997 THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1100 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHWEST ILLINOIS ...HENRY COUNTY...ROCK ISLAND COUNTY AT 450 PM CST... THE COLONA POLICE DEPARTMENT REPORTED A SIGNIFICANT ICE JAM 1/2 MILE UPSTREAM FROM CLEVELAND ON THE ROCK RIVER. THE ROCK RIVER WAS SEVERAL FEET OUT OF ITS BANKS UPSTREAM OF THE ICE JAM. WHEN THE ICE JAM BREAKS FREE... EXPECT RAPID RISES OF ONE TO THREE FEET DOWNSTREAM AT CLEVELAND... GREEN ROCK AND MOLINE. THIS IS A DANGEROUS SITUATION. THOSE LIVING ALONG AND ROCK RIVER BETWEEN CLEVELAND AND MOLINE SHOULD BE PREPARED TO MOVE TO HIGHER GROUND. STAY TUNED FOR LATER UPDATES ON THIS LIFE THREATENING SITUATION. HENDRICKS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 2:13 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Feb 22, 2:13 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 200 PM CST SAT FEB 22 1997 HAVE ALREADY SEEN RETURNS ON 88D AND SO THERE IS ENOUGH LIFT JUST WAITING FOR ADDITIONAL MOISTURE. TEMPERATURES HAVE WARMED WELL ACROSS THE SOUTH. NEW MODELS ALL CLOSE IN THE NEAR TERM AND THE ETA IS MOST BULLISH ON SNOW. UPPER SYSTEM IS STRONGEST IN THE ETA AND HAS THE GREATEST QPF. TYPICAL CLIPPERS DELIVER 1-3 INCHES AND THIS BEING A QUICK CLIPPER WE SHOULD SEE AROUND AN INCH WITH UP TO 2 POSSIBLE UP NORTH ACROSS THE TRISTATE. EVEN THE SOUTH SHOULD SEE SOME FLURRIES. THOUGH DO NOT LIKE TO FORCAST SNOW AMOUNTS AFTER YESTERDAY :(. TEMPERATURES BELOW FWC GUIDANCE CLOSER TO THE FAN. CfID 19/40 DBQ 16/50 MLI 21/30 BRL 23/20 HIRSCH
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.